I currently get my blood check two times a week and I've suffered two mini strokes. My Coumadin mg range from 5 to 8mg depending on my lab outcomes. I've been on Coumadin for two years but just recently I start heavy bleeding during sex and for a few days after. Is this normal?
No, this is not normal. You need to consult your Dr and let him know what is happening. If your INRs are in range then it could be something going on with your female organs which is causing the bleeding (i. e. fibroids or something like). The coumadin most certainly will make any bleed worse but I dont think coumadin is the cause and you need to find out what that cause is.
No, this is not normal. Have you seen a hematologist concerning your blood disorder? I would have your ob/gyn doc and the hematologist work on this problem together to find a solution. When you say heavy bleeding are you talking about your mensis or are you referring to the fact that you bleed heavily during or after having intercourse?
I would also talk to your hematologist about switching to Arixtra or Lovenox so that you do not have to keep bouncing back and forth on the different Coumadin levels and getting tested twice a week to verify your levels. There is a generic for Arixtra so your cost would be lower. I would NOT get the generic for Lovenox.
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2011 • 1 answer
Posted 5 Feb 2012 • 1 answer
Ischemic Stroke - I'm not sure what my strokes are called. Which type.My dr said the first one was a
Posted 14 Apr 2012 • 1 answer
I an Anemic and have been put on Coumadin. I had a TIA and was in hospital. was also given blood for
Posted 18 May 2012 • 2 answers
Posted 4 Feb 2013 • 1 answer